Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 146, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jun 9, 2011, 7:52 AM CDT for Greeley County, Valley County, Nebraska. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2011, 7:52 AM CDT (12:52 UTC)
- Expired
- Jun 9, 2011, 8:15 AM CDT
- In force
- 23 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Greeley County, NE, Valley County, NE
The radar
The Grand Island radar (KUEX), 151 km from the middle of the area, began a volume at 12:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 8:06 AM CDT | HAIL 0.75 | 9 Nw Greeley, NE | DIME TO PENNY SIZE HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 0.9 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1172 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 304 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
865
WUUS53 KGID 091252
SVRGID
NEC077-175-091315-
/O.NEW.KGID.SV.W.0146.110609T1252Z-110609T1315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
752 AM CDT THU JUN 9 2011
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN GREELEY COUNTY IN CENTRAL NEBRASKA...
EAST CENTRAL VALLEY COUNTY IN CENTRAL NEBRASKA...
* UNTIL 815 AM CDT
* AT 746 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 6 MILES NORTH OF NORTH LOUP...OR 8 MILES EAST OF
ORD...AND MOVING NORTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
SPALDING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4174 9828 4165 9828 4147 9879 4163 9891
4175 9866 4175 9829
TIME...MOT...LOC 1252Z 240DEG 29KT 4160 9873
WIND...HAIL <50MPH 1.00IN
$$
JCB2 follow-up statements
072
WWUS53 KGID 091304
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
804 AM CDT THU JUN 9 2011
NEC175-091314-
/O.CAN.KGID.SV.W.0146.000000T0000Z-110609T1315Z/
VALLEY NE-
804 AM CDT THU JUN 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL VALLEY COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4174 9828 4165 9829 4157 9875 4169 9875
4175 9866 4174 9842 4175 9841 4175 9839
4175 9829
TIME...MOT...LOC 1304Z 240DEG 29KT 4165 9862
$$
NEC077-091315-
/O.CON.KGID.SV.W.0146.000000T0000Z-110609T1315Z/
GREELEY NE-
804 AM CDT THU JUN 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
GREELEY COUNTY UNTIL 815 AM CDT...
AT 800 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 9 MILES NORTHWEST OF GREELEY...OR 14 MILES EAST OF
ORD...MOVING NORTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
SPALDING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4174 9828 4165 9829 4157 9875 4169 9875
4175 9866 4174 9842 4175 9841 4175 9839
4175 9829
TIME...MOT...LOC 1304Z 240DEG 29KT 4165 9862
WIND...HAIL <50MPH 1.00IN
$$
JCB262
WWUS53 KGID 091315
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
815 AM CDT THU JUN 9 2011
NEC077-091325-
/O.EXP.KGID.SV.W.0146.000000T0000Z-110609T1315Z/
GREELEY NE-
815 AM CDT THU JUN 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN GREELEY COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 4174 9828 4165 9829 4157 9875 4169 9875
4175 9866 4174 9842 4175 9841 4175 9839
4175 9829
TIME...MOT...LOC 1304Z 240DEG 29KT 4165 9862
$$
JCBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 6:08 AM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jun 9, 6:08 AM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 608 AM CDT THU JUN 9 2011 .AVIATION...12Z KGRI TAF. A STRATUS DECK HAS TAKEN HOLD ACROSS THE AREA AND SHOULD REMAIN THROUGH THE TAF VALID PERIOD. THE BIG CHALLENGE WILL BE IN DETERMINING HOW LOW CEILINGS MAY FALL. CURRENT MODEL PROJECTIONS GENERALLY SHOW MVFR CEILINGS THROUGH MUCH OF THE DAY WITH A SLIGHT POSSIBILITY OF IFR CEILINGS AT TIMES. HOWEVER...CEILINGS HAVE NOT LOWERED AS QUICKLY AS INDICATED BY THE VARIOUS MODELS. THIS HAS CAST SOME DOUBT INTO THE CEILING FORECAST AND HAVE RAISED CEILINGS SOME FROM THE PREVIOUS FORECAST. THE CHANCE OF IFR CEILINGS WILL GREATLY INCREASE AFTER 00Z THROUGH THE MID TO LATE EVENING HOURS. THERE WILL ALSO BE A CHANCE OF A BRIEF SHOWER OR WEAK THUNDERSTORM EARLY THIS MORNING. && .PREV DISCUSSION... /ISSUED 445 AM CDT THU JUN 9 2011/ DISCUSSION...CHALLENGES FOR THE NEXT 48-72 HOURS REMAIN MUCH THE SAME...PRECIPITATION CHANCES/THUNDERSTORMS AND POTENTIALLY TRICKY HIGH TEMPERATURES...ESPECIALLY TODAY. WANT TO EMPHASIZE OFF THE TOP THAT THE OVERALL COVERAGE OF RAIN/THUNDERSTORMS TODAY IS NOT LOOKING ALL THAT PROMISING...ESPECIALLY SOUTH OF INTERSTATE 80. 08Z OBJECTIVE SFC ANALYSIS REVEALS THE CWA SANDWICHED BETWEEN A 1025MB HIGH ALONG THE ND/CANADA BORDER...AND A 1002MB LOW IN THE OKLAHOMA PANHANDLE. A FAIRLY SHARP QUASI-STATIONARY FRONT EXTENDED EAST-NORTHEAST FROM THE LOW TO NORTHEAST KANSAS. NORTH OF THIS BOUNDARY THE ENTIRE CWA IS EXPERIENCING NORTHEAST BREEZES OF 10-20 MPH WITH HIGHER GUSTS...AND TEMPS RANGE FROM THE LOW 50S NORTHWEST TO UPPER 60S SOUTHEAST. ALOFT...WATER VAPOR SATELLITE IMAGERY AND SHORT TERM MODEL DATA REVEALED TWO KEY LOW PRESSURE SYSTEM...ONE A LEAD SHORTWAVE WORKING OUT OF UT INTO CO...AND A PARENT...STRONG CLOSED H5 LOW CHURNING EAST-SOUTHEAST ACROSS ID. IN THE LOW LEVELS...LATEST RUC ANALYSIS DEPICTS A FAIRLY SHARP H85 FRONT BISECTING THE SOUTHEAST CWA...WITH AN EXIT REGION OF A 35-50KT LLJ AIMED MAINLY INTO SOUTHEAST NEB AND NORTHEAST KANSAS. SLIGHTLY HIGHER...DECENT MOISTURE ADVECTION WAS ALSO NOTED AT H7...BUT WITH THE BEST MID LEVEL MOISTURE CENTERED FROM NORTHEAST KS INTO CENTRAL IA. NEEDLESS TO SAY...AS OF 09Z...HARDLY A SPRINKLE HAS FALLEN IN THE CWA SO FAR TONIGHT...WHILE ISOLATED SEVERE THUNDERSTORMS HAVE FLARED UP ACROSS EASTERN NEBRASKA AND FAIRLY WIDESPREAD STRONG TO SEVERE STORMS ACROSS CENTRAL/SOUTHERN IA. IN SHORT...DESPITE THE PRESENCE OF 1000-2000 J/KG MUCAPE OVERHEAD...LACK OF PRONOUNCED LOW-MID LEVEL CONVERGENCE AND WARM MID LEVEL TEMPS ESPECIALLY ACROSS THE SOUTHERN 1/2 OF THE CWA HAS THUS FAR KEPT THE PREVIOUSLY FORECAST LIKELY OVERNIGHT POPS ACROSS NEB ZONES FROM PANNING OUT. THAT BEING SAID...AS OF 0945Z...THE FIRST SIGNS OF ISOLATED SHOWER/POSSIBLE THUNDERSTORM DEVELOPMENT IS FINALLY STARTING TO SHOW HINTS OF TAKING PLACE...MAINLY ACROSS THE NORTH. HEADING INTO THE DAYLIGHT HOURS...THE MILLION DOLLAR QUESTION IS HOW MUCH CONVECTION WILL BE ABLE TO TAKE OFF IN THE NEXT 3-6 HOURS. LEANING ON A BLEND OF THE LATEST HRRR...RUC...AND 4 KM WRF- NMM...CERTAINLY THE FAR NORTHEAST FEW COUNTIES OF THE CWA STAND THE BEST CHANCE OF SEEING POTENTIALLY STRONG THUNDERSTORMS THIS MORNING...POSSIBLY EVENTUALLY EXPANDING TO OTHER COUNTIES MAINLY NORTH OF INTERSTATE 80. HOWEVER...CONSIDERABLE CIN IN THE H85-H7 LAYER HAS ME REALLY THINKING THAT THE VAST MAJORITY OF THE AREA WILL STRUGGLE TO SEE MUCH OF ANYTHING THROUGH THE MORNING HOURS...MAKING THE CURRENTLY ADVERTISED 20-50 POPS POTENTIALLY OVERDONE. LOOKING AT THE BIG PICTURE...THE MAIN PLAYER FOR LARGE SCALE FORCING TODAY IS THE LEAD SHORTWAVE CURRENTLY OVER CO...WHICH WILL SCOOT DIRECTLY ACROSS THE REGION TODAY INTO THIS EVENING AS THE PARENT CLOSED H5 LOW TO THE NORTHWEST MOVES TO ALONG THE MT/WY BORDER BY 06Z TONIGHT. AS THIS OCCURS...THE WEAK SFC LOW CURRENTLY TO THE SOUTHWEST WILL RIDE NORTHEAST UP THE STATIONARY FRONT...REACHING A POSITION NEAR THE NE/IA/KS/MO BORDER INTERSECTION BY 06Z. THE EXACT TRACK OF THIS LOW IS CRITICAL TODAY REGARDING ANY POSSIBLE SURFACE BASED SEVERE THREAT...AS THE 06Z NAM DEPICTS A QUITE UNSTABLE AIRMASS WITH 0-1 KM MLCAPE OF AROUND 2000 J/KG TRYING TO POKE INTO THE FAR SOUTHEAST CWA FROM AROUND HEBRON TO BELOIT THIS AFTERNOON...WITH WEAK CAPPING AND AT LEAST 40KT OF DEEP LAYER SHEAR. FORTUNATELY...THE GENERAL CONSENSUS OF SEVERAL MODELS IS TO KEEP THIS THREAT FOR SFC BASED SUPERCELLS JUST TO THE EAST OF THE CWA ACROSS NORTHEAST KS/SOUTHEAST NEB...AND AGREE WITH THE SPC DAY 1 OUTLOOK KEEPING THE SLIGHT RISK JUST OUTSIDE THE CWA. A FEW OF THE FAR SOUTHEAST COUNTIES WILL NEED TO BE WATCHED VERY CLOSELY TODAY HOWEVER DEPENDING ON EXACTLY WHERE THE INSTABILITY AXIS SETS UP...BECAUSE ANY SUPERCELLS COULD EASILY PRODUCE VERY LARGE HAIL AND EVEN AN ISOLATED TORNADO. OTHERWISE...THE VAST MAJORITY OF THE CWA WILL REMAIN IN THE COOLER AIR NORTH/NORTHWEST OF THE SFC LOW...WITH CONTINUED NORTHERLY WINDS AND SUPPOSEDLY THE DEVELOPMENT OF WIDESPREAD LOW STRATUS AS THE DAY WEARS ON...SOME OF WHICH IS ALREADY STARTING TO SHOW ITS HAND ON A PATCHY BASIS. GIVEN CONTINUED PRONOUNCED CAPPING IN THE H85-H7 LAYER ESPECIALLY SOUTH OF INTERSTATE 80...WILL FOCUS THE HIGHEST POPS IN THE 50-60 RANGE NORTH OF I-80 TODAY...WITH CURRENT LOWER POPS ACROSS SOUTHERN ZONES STILL LIKELY OVERDONE. WITH ELEVATED CAPE ACROSS NORTHERN AREAS AVERAGING 500-1000 J/KG ANY STRONGER STORMS COULD PRODUCE NICKEL TO QUARTER SIZE HAIL...BUT EXPECT THAT WOULD BE THE EXTENT OF THE SEVERE WEATHER THREAT. AT THE VERY LEAST...AT LEAST EXPECT ISOLATED/SCATTERED RAIN SHOWERS TO INCREASE IN COVERAGE SOMEWHAT AS THE FORCING FROM THE SHORTWAVE INCREASES THIS AFTERNOON INTO THIS EVENING...AND WILL MAINTAIN SOME 50-60 POPS IN THE FAR NORTH AND EAST THIS EVENING BEFORE TAPERING DOWN AFTER MIDNIGHT. HOWEVER...THE NAM SHOWS A NEW AREA OF SHOWERS/AT LEAST ISOLATED THUNDER TRACKING ACROSS THE SOUTHERN CWA/MAINLY KS ZONES/ LATE TONIGHT IN AN AREA OF H7 FRONTOGENESIS AS FORCING FROM THE MAIN MID LEVEL LOW ENTERING SD INCREASES...AND AGAIN A FEW STRONG TO MARGINALLY SEVERE STORMS WITH A HAIL THREAT IS POSSIBLE. AS FOR TEMPS TODAY...IT HAS BEEN MENTIONED SEVERAL TIMES HOW THERE IS CONSIDERABLE BUST POTENTIAL DEPENDING ON TWO MAIN FACTORS...WILL STRATUS BE AS WIDESPREAD AS FORECAST...AND WILL THE FRONT TRY TO PUSH NORTHWARD INTO SOUTHEAST ZONES AND HOW FAR. CONTINUED TO PLAY A MODEL CONSENSUS APPROACH WITH OVERALL LITTLE CHANGE FROM PREV FCST...ALTHOUGH DID BUMP UP FAR SOUTHEAST COUNTIES ESPECIALLY FROM HEBRON TO OSBORNE SEVERAL DEGREES INTO THE MID 70S TO LOW 80S...WHILE THE MAJORITY OF THE CWA ONLY TOPS OUT IN THE 60S...AND MAYBE NOT EVEN 60 FROM THE LEXINGTON TO ORD CORRIDOR. AGAIN THOUGH...IF CLOUDS ARE NOT AS WIDESPREAD AS THEY SHOULD BE...THE FCST HIGHS COULD END UP TOO COOL. OVERNIGHT TONIGHT...ALONG WITH THE SMALL RISK FOR SHOWERS/THUNDERSTORM...ADDED A MENTION OF PATCHY DRIZZLE AND FOG CWA-WIDE WITH THE NAM DEPICTING CONSIDERABLE SATURATION IN THE BOUNDARY LAYER AND AT LEAST MARGINAL TURBULENT MIXING...AND MET/MAV GUIDANCE AT LEAST HINTING AT LIGHT VSBY RESTRICTIONS ALTHOUGH CERTAINLY NOT ANTICIPATING A DENSE FOG EVENT AT THIS POINT. KEPT LOWS TONIGHT SLIGHTLY ABOVE MET/MAV CONSENSUS GIVEN WIDESPREAD STRATUS. GETTING INTO FRIDAY AND FRIDAY NIGHT...EXPANDED 20 POPS CWA-WIDE DURING THE MORNING TO ACCOUNT FOR LINGERING SHOWER/ISOLATED THUNDERSTORM SOUTH POSSIBILITY AS THE MAIN FORCING FROM THE DAKOTAS MID LEVEL LOW MOVES ACROSS...BUT KEPT FRIDAY AFTERNOON DRY AS LARGE SCALE SUBSIDENCE TAKES OVER. CERTAINLY ANY SEVERE THREAT FRIDAY WILL FOCUS WELL EAST/SOUTH OF THE CWA ALONG AN AXIS FROM IOWA TO OKLAHOMA. AM KEEPING WITH THE THEME OF FRIDAY STARTING OUT CLOUDY/POTENTIALLY A BIT FOGGY BUT CLOUDS GRADUALLY CLEARING AT LEAST PARTIALLY FROM WEST- EAST AS THE DAY PROGRESSES. GIVEN CONSIDERABLE CLOUDS FOR AT LEAST THE FIRST PART OF THE DAY HOWEVER...LOWERED HIGHS A SOLID 4-6 DEGREES PER LATEST MODEL/GUIDANCE CONSENSUS...NOW PUTTING MOST AREAS ONLY IN THE LOW- MID 70S. ON FRIDAY NIGHT...A SFC RIDGE AXIS CENTERED OVER THE DAKOTAS EXTENDS DOWN INTO THE CWA...PROVIDING LIGHT BREEZES. WITH THE EXPECTATION OF AT LEAST MOSTLY CLEAR SKIES...IN COMBO WITH THE RIDGE AXIS...LOWERED FRIDAY NIGHT LOWS 2-3 DEGREES ON AVERAGE...PUTTING MOST COUNTIES DOWN IN THE LOW 50S...WITH UPPER 40S CERTAINLY NOT OUT OF THE QUESTION ESPECIALLY NORTHWEST. FOR SATURDAY...LATEST TRENDS APPEAR TO BE TO SLOW THE DEPARTURE OF THE LOW LEVEL RIDGE AXIS AND RESULTANT RETURN OF ANY MEANINGFUL INSTABILITY TO THE CWA. AS A RESULT...KEPT MORNING HOURS DRY...AND TRIMMED AN AFTERNOON 20 POP TO ONLY SOUTHWEST ZONES...MAINLY WEST OF A LEXINGTON-OSBORNE LINE. WITH ONLY MEAGER INSTABILITY NOTED IN THE 06Z NAM...NOT EXPECTING ANY SEVERE WEATHER SATURDAY AFTERNOON WITH THE MAIN INSTABILITY AXIS WRAPPING FROM SOUTHERN KANSAS NORTHWESTWARD INTO THE FRONT RANGE. GIVEN WEAK MIXING FOR MUCH OF THE DAY BEFORE RETURN FLOW ESTABLISHES LATER IN THE DAY...LOWERED HIGHS 4-5 DEGREES ON AVERAGE...NOW KEEPING MOST AREAS ONLY MID- UPPER 70S AT BEST. ONLY CHANGE TO SATURDAY NIGHT WAS TO MAKE A COSMETIC RAISING OF CWA-WIDE POPS FROM 30 TO 40...ALTHOUGH LATEST MODEL RUNS AND ESPECIALLY SREF SUGGESTS THAT THESE MAY NEED RAISED INTO LIKELY TERRITORY IN UPCOMING SHIFTS WITH DECENT FORCING FROM PROGRESSIVE MID LEVEL WAVE. WITH PLENTY TO PONDER IN THE NEXT FEW DAYS...MADE NO CHANGES BEYOND SATURDAY NIGHT...ALTHOUGH 00Z ECMWF CONTINUES TO SHOW OFF AND ON THUNDERSTORM CHANCES INTO MID WEEK...WITH DAILY HIGHS MAINLY IN THE 80S...MAYBE SOME 90S ESPECIALLY KS ZONES. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && FCST DISCUSSION...PFANNKUCH
Hazardous weather outlook, Jun 9, 5:37 AM CDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 537 AM CDT THU JUN 9 2011 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 101200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 537 AM CDT THU JUN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. CHANCES FOR AT LEAST ISOLATED THUNDERSTORMS EXIST ACROSS THE ENTIRE OUTLOOK AREA TODAY. WHILE WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...A FEW STRONG TO MARGINALLY SEVERE STORMS COULD PRODUCE NICKEL TO QUARTER SIZE HAIL. IN ADDITION...THERE IS AN OUTSIDE CHANCE FOR A MORE SIGNIFICANT ISOLATED SEVERE STORM LATE THIS AFTERNOON INTO EARLY THIS EVENING FOR AREAS MAINLY EAST OF A LINE FROM GENEVA NEBRASKA TO OSBORNE KANSAS. IF ANY STORMS ARE ABLE TO DEVELOP HERE...THEY COULD PRODUCE HAIL UP TO GOLF BALL SIZE AND WIND GUSTS IN EXCESS OF 60 MPH...ALTHOUGH THE BETTER CHANCES FOR THESE SEVERE STORMS WILL FOCUS JUST EAST OF THE OUTLOOK AREA. AFTER DARK TONIGHT...THERE REMAINS A SLIGHT CHANCE OF A FEW STRONG TO MARGINALLY SEVERE STORMS ACROSS THE OUTLOOK AREA...WHICH COULD PRODUCE NICKEL TO QUARTER SIZE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A FEW STRONG THUNDERSTORMS COULD LINGER AFTER SUNRISE FRIDAY MORNING MAINLY ACROSS NORTH CENTRAL KANSAS...CAPABLE OF NICKEL SIZE HAIL. THEREAFTER...THUNDERSTORM CHANCES RETURN TO LOCATIONS GENERALLY WEST OF A LINE FROM LEXINGTON NEBRASKA TO OSBORNE KANSAS ON SATURDAY AFTERNOON...WITH PERIODIC THUNDERSTORM CHANCES AFFECTING THE ENTIRE OUTLOOK AREA BETWEEN SATURDAY NIGHT AND TUESDAY NIGHT. ALTHOUGH SPECIFICS REGARDING THE SEVERE WEATHER THREAT BETWEEN SATURDAY NIGHT AND TUESDAY NIGHT ARE UNCLEAR AT THIS TIME...AT LEAST A FEW STRONG TO SEVERE STORMS APPEAR POSSIBLE...ALONG WITH LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY INTO TONIGHT ON AN ISOLATED BASIS. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) PFANNKUCH
In the hours before
Special weather statement, Jun 9, 6:27 AM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
627 AM CDT THU JUN 9 2011
NEZ039-091200-
VALLEY NE-
627 AM CDT THU JUN 9 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN VALLEY COUNTY UNTIL
700 AM CDT...
AT 623 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES EAST OF WESTERVILLE...OR 24 MILES
SOUTHWEST OF ORD...MOVING NORTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF DIMES TO NICKELS IS EXPECTED WITH THIS
STORM...ALONG WITH BRIEF HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
ORD...
ARCADIA...
ELYRIA...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4159 9885 4139 9917 4139 9921 4140 9922
4171 9922 4175 9920 4174 9907
TIME...MOT...LOC 1127Z 222DEG 28KT 4141 9926
PFANNKUCHLocal storm report, Jun 9, 7:17 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
717 AM CDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM HAIL ARCADIA 41.42N 99.13W
06/09/2011 M0.75 INCH VALLEY NE EMERGENCY MNGR
&&
JCBSpecial weather statement, Jun 9, 7:18 AM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
718 AM CDT THU JUN 9 2011
NEZ039-091245-
VALLEY NE-
718 AM CDT THU JUN 9 2011
...SIGNIFICANT WEATHER ADVISORY FOR VALLEY COUNTY UNTIL 745 AM CDT...
AT 714 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ARCADIA...OR 11 MILES SOUTHWEST OF ORD...
MOVING NORTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
ORD...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4174 9881 4165 9875 4159 9875 4139 9902
4139 9910 4145 9922 4148 9922 4175 9891
TIME...MOT...LOC 1218Z 223DEG 26KT 4149 9903
PFANNKUCHSpecial weather statement, Jun 9, 7:47 AM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
747 AM CDT THU JUN 9 2011
NEZ039-040-091315-
GREELEY NE-VALLEY NE-
747 AM CDT THU JUN 9 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN VALLEY AND NORTHERN
GREELEY COUNTIES UNTIL 815 AM CDT...
AT 746 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES EAST OF ORD...MOVING NORTHEAST AT 45 MPH.
HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
SPALDING...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4173 9828 4170 9829 4150 9883 4165 9901
4175 9886 4175 9830
TIME...MOT...LOC 1247Z 233DEG 38KT 4163 9878
JCBThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 6:27 AM CDT | Special Weather Statement | GID | Valley | 33 min |
| Jun 9, 7:18 AM CDT | Special Weather Statement | GID | Valley | 27 min |
| Jun 9, 7:47 AM CDT | Special Weather Statement | GID | Greeley | 28 min |
| Jun 9, 8:06 AM CDT | Special Weather Statement | GID | Valley | 39 min |
| Jun 9, 8:14 AM CDT | Severe Thunderstorm Warning | GID | Greeley, Valley | 46 min |
| Jun 9, 8:56 AM CDT | Special Weather Statement | GID | Valley | 34 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.